Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 10, 2005, 9:34 PM MDT for Laramie County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 9:34 PM MDT (03:34 UTC)
- Expired
- May 10, 2005, 10:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 22 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 110335 SVRCYS WYC021-110400- /O.NEW.KCYS.SV.W.0020.050511T0334Z-050511T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 934 PM MDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 1000 PM MDT * AT 928 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 18 MILES WEST OF CARPENTER...OR ABOUT 10 MILES SOUTHEAST OF CHEYENNE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF I-80 MM 370 BY 950 PM MDT I-80 MM 377 BY 1000 PM MDT LAT...LON 4123 10471 4103 10469 4103 10429 4124 10433 $$ JLH
1 follow-up statement
000 WWUS55 KCYS 110350 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 950 PM MDT TUE MAY 10 2005 WYC021-110400- /O.CON.KCYS.SV.W.0020.000000T0000Z-050511T0400Z/ LARAMIE WY- 950 PM MDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 948 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS ABOUT 11 MILES SOUTHEAST OF CHEYENNE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 370 AND I-80 MM 377 BY 1000 PM MDT LAT...LON 4123 10471 4103 10469 4103 10429 4124 10433 $$ JLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:47 PM MDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 10, 2:47 PM MDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT TUE MAY 10 2005
.SHORT TERM...THROUGH THURSDAY...A COMPLEX FORECAST FOR THE NEXT
48 HOURS. HIGH PRESSURE SPILLED INTO THE LOWER PLAINS TODAY...AND
NORTHEAST WINDS HAVE BEEN STEADILY FORTIFYING THE COOLER AIR MASS
EAST OF THE LARAMIE RANGE. AN UPPER LOW CURRENTLY OVER NEVADA WILL
TRACK SLOWLY NORTHEAST THROUGH THURSDAY. PRECIP SHOULD SPREAD
ACROSS SOUTHEAST WYOMING BY MIDNIGHT...AND THE NEBRASKA PANHANDLE
BY WEDNESDAY AFTERNOON. THE COLDEST AIR WILL FOLLOW THE LOW CENTER...
WHICH GRAZES THE NORTHERN LARAMIE RANGE. SNOW LEVELS THERE SHOULD
DROP TO AROUND 7000 FEET BY SUNRISE. A WINTER STORM WATCH HAS BEEN
ISSUED FOR THAT AREA BASED ON AN 18 TO 24 HOUR PERIOD OF SNOW
BEGINNING EARLY WEDNESDAY. SUCCESSIVE ETA RUNS HAVE ADVERTISED
SOME CONVECTIVE PRECIP THROUGH TOMORROW...BUT HAVE BEEN ALL OVER
THE REGION ON WHERE IT WILL HAPPEN. WITH THAT IN MIND...WILL HAVE
TO KEEP AN EYE ON CONVERSE...NIOBRARA AND SIOUX COUNTIES FOR
SIGNIFICANT SNOW WHEN PRECIP CHANGES OVER SOMETIME TOMORROW.
ELSEWHERE...THE SLIGHT NORTHWARD SHIFT OF THE STORM TRACK SHOULD
PRECLUDE MUCH SNOW ACCUMULATION. STILL CONCERNED ABOUT THE
LIKELIHOOD OF A PRECIPITATION MIXED BAG FOR WEDNESDAY NIGHT IN
SCOTTSBLUFF...ALLIANCE...AND SIDNEY. PRECIP SHOULD CHANGE FROM
RAIN TO SLEET IN THE EVENING...AND AS THE COLDER AIR COMES IN...
FREEZING DRIZZLE BECOMES A POSSIBILITY. THE FREEZING DRIZZLE COULD
EXTEND AS FAR WEST AS CHEYENNE. ON THURSDAY AS THE LOW LIFTS INTO
EASTERN MONTANA...IT LOOKS LIKE DRIER AIR WILL BE PULLED OVER THE
FORECAST AREA AND PRECIP WILL BECOME SPOTTY. THIS ALLOWS SOME WARMING
TO TAKE PLACE.
.LONG TERM...UPPER TROUGH AXIS WILL MOVE EAST OF THE CWA BY FRIDAY
EVENING. LINGERING SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH
MID DAY. A WEAK UPPER RIDGE BUILDS ACROSS THE AREA ON
SATURDAY...RESULTING IN DRY AND WARMER CONDITIONS. DRY...WINDY AND
WARMER CONDITIONS WILL OCCUR ACROSS THE FORECAST AREA SUNDAY...AS
UPPER FLOW BECOMES ZONAL. SOUTHWEST FLOW DEVELOPS OVER THE AREA
MONDAY AND TUESDAY AS AN UPPER TROUGH MOVES INTO THE PACIFIC
NORTHWEST. THIS WILL RESULT IN A CONTINUATION OF DRY AND WARM
CONDITIONS ACROSS THE CWA. HIGH TEMPERATURES WILL BE AROUND NORMAL
FRIDAY...THEN WILL BE ABOVE NORMAL THROUGH TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
WYZ064 (NORTH LARAMIE RANGE).
NE...NONE.
&&
POMEROY/KMDHazardous weather outlook, May 10, 10:56 AM MDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MDT TUE MAY 10 2005 NEZ019-020-054-WYZ061>070-111700- SCOTTS BLUFF-BANNER-KIMBALL-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSEASONABLY COLD AIR MASS WILL MOVE SOUTH INTO THE AREA ON WEDNESDAY. RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY. RAIN WILL CHANGE TO SNOW OVER MOST OF WYOMING BY MID DAY WEDNESDAY WITH SNOW SHOWERS CONTINUING INTO THURSDAY. RAIN WILL MIX WITH SNOW WEDNESDAY IN THE NEBRASKA PANHANDLE AND CHANGE TO SLEET AND SNOW WEDNESDAY NIGHT...CONTINUING INTO THURSDAY. SOME ACCUMULATION OF SNOW IS EXPECTED ON THE PLAINS WITH 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS. GENERALLY DRY AND WARMER CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY. THIS POTENTIAL WINTER STORM COULD POSE SERIOUS PROBLEMS FOR THOSE WITH TRAVEL AND RANCHING INTERESTS. PEOPLE SHOULD PREPARE FOR WINTRY CONDITIONS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ021-055-111700- MORRILL-CHEYENNE- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 4 AND 8 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY AND THURSDAY AFTERNOON. THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-WYZ059-060-111700- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1056 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSEASONABLY COLD AIR MASS WILL MOVE SOUTH INTO THE AREA ON WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL DURING THE DAY WEDNESDAY AS RAIN SPREADS OVER THE AREA. RAIN WILL TURN TO SLEET AND SNOW WEDNESDAY NIGHT ACROSS MOST OF THE AREA. PRECIPITATION... POSSIBLY IN THE FORM OF SNOW...WILL LIKELY CONTINUE INTO THURSDAY. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 10, 6:27 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 9 ESE LARAMIE 41.26N 105.42W
05/10/2005 0.75 INCH ALBANY WY PUBLIC
REPORTED BY FRITO-LAY DRIVER WHO WAS ON I-80
&&
JLHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:53 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| May 10, 10:00 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 30 min |
| May 10, 10:00 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.